MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 105MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 105MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.405S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional pro-code: ktt.Device returned.(b)(4).A review of the device history record has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision surgery due to the dissociation of an unknown helical blade from the trochanteric femoral nail advanced (tfna) nail, thus, the blade migrated medially into the pelvis and an exploratory laparotomy was needed to retrieve the blade.Originally, the patient was implanted with a tfna system on (b)(6) 2019.The patient had a fall on an unknown date and reported a ¿pop¿ and saw a surgeon.An x-ray taken on (b)(6) 2019, confirmed the migration of the fenestrated helical blade into the pelvis.During revision, all implants were successfully removed. the tfna nail and locking screw were removed first.The fenestrated helical blade removal was unsuccessful, consequently, the abdominal laparotomy was necessary to remove it from the pelvis and inspect other surrounding tissues. the patient was revised to a new implant.There was no surgery delay.The patient is in stable condition.Concomitant devices reported: tfna nail ( part # 04.037.242s, lot # h807796, quantity# 1); tfna locking screw ( part # 04.005.528s, lot # unknown, quantity# 1). (b)(4) captures disassociation of a helical blade from the trochanteric femoral nail advanced (tfna) nail, thus, the blade migrated medially into the pelvis while (b)(4) unsuccessful removal of helical blade and an abdominal laparotomy was necessary to remove it from pelvis.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Please note x-rays and the physical product was returned and an investigation will be completed using both pieces of evidence.Visual inspection: visual inspection of the returned device performed at customer quality (cq) identified no damage or abnormalities to the blade.The x-ray shows the blade has migrated medially into the pelvis and therefore the complaint condition is confirmed.Functional test functional testing was not performed as the complaint condition as visually confirmed based on the x-ray.Dimensional inspection: a dimensional inspection was not performed because complaint was visually confirmed, and the cause of the migration as stated in the complaint description was do the patient falling sometime after implantation which indicates this was not due to a manufactured/dimensional related issue.Document specification based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Conclusion: no definitive root cause could be determined, however based on the complaint description the patient fell causing the blade to migrate.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history part number: 04.038.405s, lot number: h802064, part manufacturing date: 14 january 2019, manufacturing site: elmira, part expiration date: 30 november 2028, nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h802064 of tfna fenestrated helical blades was processed through the normal manufacturing and inspection operations with no nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h757068 met all specifications with no issues documented that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 105MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8902438
Report Number2939274-2019-59861
Device Sequence Number16215954
Product Code HSB
UDI-Device Identifier10886982099310
UDI-Public(01)10886982099310
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.405S
Device Catalogue Number04.038.405S
Device Lot NumberH802064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR